Colitis Home > Humira Overdose
It is possible to take too much Humira. Because there have been so few reported cases of people overdosing on Humira, the exact effects of a Humira overdose are not known. Possible treatment options for a Humira overdose can include administering fluids through an intravenous line or other treatments based on the complications that occur.
Humira Overdose: An OverviewHumira® (adalimumab) is a prescription medication that is approved to treat several inflammatory conditions that affect the joints, spine, and digestive system, including:
- Ankylosing spondylitis
- Crohn's disease
- Juvenile idiopathic arthritis (juvenile rheumatoid arthritis)
- Psoriatic arthritis
- Rheumatoid arthritis.
The effects of a Humira overdose will vary depending on a number of factors, including how much Humira was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these. However, there have been so few cases of people taking too much Humira that the exact effects are not known. In clinical studies before Humira was approved, very high doses of Humira did not appear to cause any problems.
Treatment for a Humira OverdoseGiven that there have been so few cases of people taking too much Humira, it is also not known what the best treatment is for a Humira overdose. Treatment may involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Humira overdose may include:
- Fluids through an intravenous line (IV)
- Other treatments based on the complications that occur.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Humira.